Doctor insights on:
Can Antibiotics Cause Gastritis
Antibiotics: Excessive use of antibiotics can eradicate the good bacteria in your bowels and impair your digestion. It may also lead to overgrowth of clostridium difficile and this needs to be treated. If you are having diarrhea and bloating, start by taking an probiotic but also see your doctor about it. ...Read more
Yea : If you take antibiotics to treat ulcer. ...Read more
Maybe: The use of certain antibiotics can suppress or alter one's native bacterial flora. For example, many women will experience a vaginal fungal infection following the use of certain antibiotics because their resident bacteria have been reduced by the antibiotic. I believe it is rare to experience symptoms of a cystitis from the use of antibiotics, however. ...Read more
Common, not normal: Antibiotic associated diarrhea is pretty common; more serious is c difficile associated colitis, often due to antibiotic use. Call your prescribing doc to notify them, and make adjustments, ranging from eating yogurt, taking probiotics, stopping or changing the meds, or more. ...Read moreSee 1 more doctor answer
Usually the opposite: Clndamycin's a strong antibiotic, and can cause diarrhea in people at high doses. Usually constipation is caused from not hydrating well, or possibly diet related if you don't have enough fiber in your diet, or eat enough vegetables. So, start there, and work backwards to determine what makes your constipation worse/better. You want to take probiotics too with any antibiotics to keep your GI happy. ...Read moreSee 1 more doctor answer
Yes, two ways: Antibiotics can have a direct toxic effect on the lining of the intestinal tract, and also can change the bacterial flora. The toxic effect starts to dissipate when the antibiotics are stopped, but the change in bacterial flora lingers. For the latter probiotic are recommended. ...Read more
No: Antibiotics don't cause gastritis although some are harder on stomach than others. Erythromycin & clindamycin are known to be especially harsh on gut, former w/nausea & vomiting while latter w/diarrhea (although all are known to cause C diff diarrhea).There's no specific dose of Nexium (esomeprazole) or any other proton pump inhibitor to treat side effects. ...Read more
- Talk to a doctor live online for free
- Gastritis caused by drinking on antibiotic
- Can gastritis cause heartburn?
- Can dayquil cause gastritis?
- Ask a doctor a question free online
- Can gastritis cause constipation?
- Can celiac cause gastritis?
- Can gallstones cause gastritis?
- Can gastritis cause dizziness?
- Talk to a infectious disease specialist online